Publicacions Matemàtiques

Layer potentials beyond singular integral operator

Andreas Rosén

Full-text: Open access

Abstract

We prove that the double layer potential operator and the gradient of the single layer potential operator are $L_2$ bounded for general second order divergence form systems. As compared to earlier results, our proof shows that the bounds for the layer potentials are independent of well posedness for the Dirichlet problem and of De Giorgi-Nash local estimates. The layer potential operators are shown to depend holomorphically on the coefficient matrix $A\in L_\infty$, showing uniqueness of the extension of the operators beyond singular integrals. More precisely, we use functional calculus of differential operators with non-smooth coefficients to represent the layer potential operators as bounded Hilbert space operators. In the presence of Moser local bounds, in particular for real scalar equations and systems that are small perturbations of real scalar equations, these operators are shown to be the usual singular integrals. Our proof gives a new construction of fundamental solutions to divergence form systems, valid also in dimension $2$.

Article information

Source
Publ. Mat., Volume 57, Number 2 (2013), 429-454.

Dates
First available in Project Euclid: 12 December 2013

Permanent link to this document
https://projecteuclid.org/euclid.pm/1386857703

Mathematical Reviews number (MathSciNet)
MR3114777

Zentralblatt MATH identifier
1288.31008

Subjects
Primary: 31B10: Integral representations, integral operators, integral equations methods
Secondary: 35J08: Green's functions

Keywords
Double layer potential fundamental solution divergence form system functional calculus

Citation

Rosén, Andreas. Layer potentials beyond singular integral operator. Publ. Mat. 57 (2013), no. 2, 429--454. https://projecteuclid.org/euclid.pm/1386857703


Export citation

References

  • M. A. Alfonseca, P. Auscher, A. Axelsson, S. Hofmann, and S. Kim, Analyticity of layer potentials and $L^{2}$ solvability of boundary value problems for divergence form elliptic equations with complex $L^{\infty}$ coefficients, Adv. Math. 226(5) (2011), 4533\Ndash4606. \small\tt DOI: 10.1016/j.aim.2010.12.014.
  • P. Auscher and A. Axelsson, Weighted maximal regularity estimates and solvability of non-smooth elliptic systems I, Invent. Math. 184(1) (2011), 47\Ndash115. \small\tt DOI: 10.1007/s00222-010-0285-4.
  • P. Auscher, A. Axelsson, and A. McIntosh, Solvability of elliptic systems with square integrable boundary data, Ark. Mat. 48(2) (2010), 253\Ndash287. \small\tt DOI: 10.1007/s11512-009-0108-2.
  • P. Auscher, S. Hofmann, M. Lacey, A. McIntosh, and Ph. Tchamitchian, The solution of the Kato square root problem for second order elliptic operators on $\mathbb{R}^{n}$, Ann. of Math. (2) 156(2) (2002), 633\Ndash654. \small\tt DOI: 10.2307/3597201.
  • A. Axelsson, Non-unique solutions to boundary value problems for non-symmetric divergence form equations, Trans. Amer. Math. Soc. 362(2) (2010), 661\Ndash672. \small\tt DOI: 10.1090/S0002-9947-09-04673-X.
  • A. Grau de la Herrán and S. Hofmann, Generalized local Tb theorems for square functions, and applications, Preprint at \small\tt arXiv: \small\tt 1212.5870.
  • S. Hofmann, C. Kenig, S. Mayboroda, and J. Pipher, Square function/non-tangential maximal function estimates and the Dirichlet problem for non-symmetric elliptic operators, Preprint at \small\tt arXiv: \small\tt 1202.2405v1.
  • S. Hofmann and S. Kim, The Green function estimates for strongly elliptic systems of second order, Manuscripta Math. 124(2) (2007), 139\Ndash172. \small\tt DOI: 10.1007/s00229-007-0107-1.
  • C. Kenig, H. Koch, J. Pipher, and T. Toro, A new approach to absolute continuity of elliptic measure, with applications to non-sym-metric equations, Adv. Math. 153(2) (2000), 231\Ndash298. \small\tt DOI: 10.1006 \small\tt /aima.1999.1899.